MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23162
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number: k122796.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a below-the-knee angioplasty, cxi support catheter stretched.Reportedly, a cook wire guide became stuck in the complaint device and upon removal, the catheter appeared to be stretched.The procedure was completed successfully with another wire guide and catheter of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received on 14oct2019.The anatomy was calcified but not tortuous.There was no evidence of stretching prior to use or during the procedure.Excessive resistance was encountered while removing the catheter, and the wire guide felt stuck during removal but it eventually came out.The hydrophilic coating was activated by flushing the device and immersing it in saline.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection as well as a functional test of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used cxi-2.3-14-135-ang was returned for investigation.Two kinks were noted on the shaft of the catheter.The first kink was located at 55cm from the strain relief and the second was noted at the end of the strain relief.The strain relief was pulled down and no damage was noted under the stain relief.Deformation of the shaft was noted (curling in appearance), however it did not appear to be stretched of elongated.A sample.014 wire guide was able to pass trough the first kink at the end of the strain relief; however, met resistance at the second kink located at 55cm from the strain relief.The catheter shaft appeared to be compressed at 55.5cm from the strain relief.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.The evidence indicates the product was made to specifications.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with this device, which notes the cxi support catheter is intended for use in small vessel or super selective anatomy for diagnostic and interventional procedures, including peripheral use.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.B1, h1.There is no evidence to suggest that the device failure observed would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury took place, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9184933
Report Number1820334-2019-02585
Device Sequence Number2425067
Product Code KRA
UDI-Device Identifier00827002231627
UDI-Public(01)00827002231627(17)201005(10)8270313
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2020
Device Model NumberG23162
Device Catalogue NumberCXI-2.3-14-135-ANG
Device Lot Number8270313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer10/14/2019
03/16/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date11/08/2019
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK HMW-14-300-ST HYDRO ST